Abstract and Applied Analysis
Volume 5 (2000), Issue 3, Pages 191-206

Positive global solutions for a general model of size-dependent population dynamics

Nobuyuki Kato

Department of Mathematics, Shimane University, Matsue, Shimane 690-8504, Japan

Received 12 December 2000

Copyright © 2000 Nobuyuki Kato. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We study size-structured population models of general type which have the growth rate depending on the size and time. The local existence and uniqueness of the solution have been shown by Kato and Torikata (1997). Here, we discuss the positivity of the solution and global existence as well as L solutions.